MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203852
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an arthroscopy, when the doctor inserted the suturefix into the drill guide he felt something wrong, when deploying the anchor a metal piece was loose in the top, the most distal part of the inserter "fell off", the part was removed.Instrument size to prepare the insertion size was 1,7mm suturefix drill.The procedure was completed with a s+n back up device.The back up device was used in the original bone hole, there was no void left in the patient.There was a non-significant delay and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
B5 was updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the customer provided image found the inserter fork separated from the rest of the suturefix device.One undated photo of the device was provided for review and confirms the reported breakage.Per case details, the broken inserter piece was retrieved from the patient.The procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.It was determined the device contributed to the reported event.The complaint was confirmed but root cause could not be established because the device was not returned to the designated complaint site for evaluation.Factors that may have contributed to the reported event include use of excessive force upon insertion or contact with another source.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during an arthroscopy, when the doctor inserted the suturefix into the drill guide he felt something wrong, when deploying the anchor a metal piece was loose in the top, the most distal part of the inserter "fell off", the part was removed.Instrument size to prepare the insertion size was 1,7mm suturefix drill.The procedure was completed with a s+n back up device.The back up device was used in the original bone hole, there was no void left in the patient.The patient current status is well.There was a non-significant delay and no further complications were reported.

Brand Name
SUTUREFIX ULTRA AHR S 2 UB STR BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14091975
Report Number1219602-2022-00539
Device Sequence Number11983135
Product Code MBI
UDI-Device Identifier00885554030037
UDI-Public00885554030037
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2026
Device Model Number72203852
Device Catalogue Number72203852
Device Lot Number2079034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown